Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lasagne-Thoroughly annoyed at Strattera beppe3

Posted by Lasagne on June 26, 2003, at 13:09:05

In reply to Re: Lasagne-Thoroughly annoyed at Strattera, posted by beppe3 on June 26, 2003, at 12:02:15

Beppe:
When you are on the page where you are posting a new message there is a box you can check right below the Subject box that says: add name of previous poster.
Now for your questions:
As a child I suffered with OCD. When I went away to college I started to have problems with depression in combination with the obsessive thoughts.I have been taking medication since I was 23 years old. At first the doctor put me on Prozac for migraines and depression. I have been on and off Prozac since then. About 3 years ago I began to have problems with anxiety attacks. The doctor put me on Buspar. About 9 months ago with the crazy idea of trying to get pregnant again my doctor recommended that I decrease my Prozac and discontinue the Flexeril. After 7 months of trying with no success I fell into a deep depression. I went back to see my doctor and he had me increase my Prozac from 40mgs to 60mgs. daily. He also did an evaluation on me and determined that I have actually been suffering from ADD since I was a child, and so he put me on the Strattera after I stabilized for a few weeks on the higher dose of Prozac. The doctor thinks that the source of my depression and anxiety is my long undiagnosed ADD. I am now 33 and my new diagnosis makes perfect sense when I look back on my life and the various struggles I have had.
For the most part I have tolerated the medications prescribed to me and they make a remarkable difference in my daily functioning. The main times that I have struggled despite being on medication is when I go through a really stressful period. It seems to undo the chemical benefits the medications are supposed to give. Plus, I noticed that the more children I had (3 boys) that my depression got worse and had to go on a higher dose of Prozac and eventually Buspar too.
I think the Strattera had the worse initial side effects compared to the other meds I have taken. I remember having an initial dry mouth problem with the Prozac and a bit of anxiety. The Buspar didn't seem to have any side effects for me. The Flexeril (muscle relaxer) is a low dose miracle for dealing with my sleep problems and my fibromyalgia.
I can imagine how frustrated you are with not being able to stay stable for long periods of time. My oldest son is very much like you in that it hasn't been easy keeping him stable. He goes through big downturns. It seems to happen every few months and it is torture on everybody in our house. It then takes anywhere from 2 weeks to a month to get him on the right track again.
All I can say is that everybody is so different and so it may be a constant process of going back and forth to your doctor to keep yourself stable. For quite a while we were going in to see our doctor every month until we got my son on the right path. It definitely takes patience, something us ADDer's aren't generally too good at.
Maybe it would help you if you came to think of your treatment as tune ups. Every so often you have to go in to have all the equipment checked and the medication is the lubricant for your brain.
There is a lot of peace when you know what is wrong and you accept it and move on in spite of hurdles. Even people with diabetes have to change their treatment periodically. I know this is easier said than done, but if you make your health your number one priority and quit fighting things, then I think you might find some success.
Well, good luck. E-mail me if you have any more questions.
Lasagne


> Lasagne-
> Yes, You answered my question and thank you for sharing your experience and getting back to me so quickly.
> I have more questions if your up to answering them. What's your diagnosis? How long have you been taking medication?
>
> I was diagnosed with depression 10 years ago and life hasn't been much different since my diagnosis. Meaning, I was suffering prior to getting help and continue to suffer/struggle. As I'm aging, I'm 35, I'm getting more and more frustrated that doctors claim I don't have to live in misery, yet side effects of medication have been unbearable that I haven't been stable for more than a few months in the past 5 years. Due to my experience, I've become a severe skeptic of doctors and medication. I'm currently taking Lexapro 15mg. at night and another medication unknown to my doc, I will maybe share with you in confidence and have found that this other medication is helping me function.
> I've got to get to work, will respond this evening.
> How do you include the person's name your responding to in the post?
> Thanks,
> Beppe
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lasagne thread:133458
URL: http://www.dr-bob.org/babble/20030624/msgs/237260.html